Stability analysis of delayed SIR epidemic models with a class of nonlinear incidence rates
MetadataShow full item record
We analyze stability of equilibria for a delayed SIR epidemic model, in which population growth is subject to logistic growth in absence of disease, with a nonlinear incidence rate satisfying suitable monotonicity conditions. The model admits a unique endemic equilibrium if and only if the basic reproduction number R 0 exceeds one, while the trivial equilibrium and the disease-free equilibrium always exist. First we show that the disease-free equilibrium is globally asymptotically stable if and only if R 0 ≤ 1. Second we show that the model is permanent if and only if R 0 > 1. Moreover, using a threshold parameter R 0 characterized by the nonlinear incidence function, we establish that the endemic equilibrium is locally asymptotically stable for 1< R0≤R 0 and it loses stability as the length of the delay increases past a critical value for 1<R 0< R0. Our result is an extension of the stability results in [J.-J. Wang, J.-Z. Zhang, Z. Jin, Analysis of an SIR model with bilinear incidence rate, Nonlinear Anal. RWA 11 (2009) 2390-2402]. © 2011 Elsevier Inc. All rights reserved.